Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Have hashimoto's thyroiditis and taking thyroxine. Have yellowish skin on eyelids. Worrisome

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1979
Answered : 624 Questions
I have yellowy skin on my eyelids.
I have hashimoto's thyroiditis and have been taking thyroxine for about 10 years. I am currently on 175mg per day. I was taking 200mg per day until a month ago when test results showed that my own thyroid had completely stopped functioning.
Does the discolouration around my eyes have anything to do with this?
If not, what do you think the problem could be?
The doctor told me it's part of getting older.
I'm a 49 year old female with medium to olive complexion in general good health otherwise.
Posted Thu, 9 Aug 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Chandra Shekhar Sharma 2 hours later

Welcome to XXXXXXX

Common cause of yellowy eye lids are anemia, jaundice, Xanthelasma and high dose of beta carotene etc.

It is not possible to diagnose the cause without examination.

You should consult a Dermatologist, so that he can examine, advise tests if required, diagnose and prescribe you treatment accordingly.

With good wishes,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor